MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52252
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure of a highly calcified right superficial femoral artery involving a (b)(6) year old male, weighing (b)(6) pounds, an advance 35 lp low profile balloon catheter ruptured.The patient reportedly had a history of peripheral artery disease and severely calcified arteries.Access was obtained in the left common femoral artery.During the same procedure, an advance 18 lp low profile balloon catheter also ruptured.This event has been reported under mdr 1820334-2019-01344.Additional information provided by the customer reports that the 80% occluded lesion was located in the anterior tibial artery.An unknown manufacturer's inflation device and sheath were used during the procedure, and the balloon was removed over an unknown wire.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: event.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Through these reviews, cook has concluded that there are appropriate controls in place to address this failure mode.Moreover, an ifu is provided with this device, which states under fluoroscopy, advance the balloon to the lesion site.Carefully position the balloon across the lesion using both the distal and proximal radiopaque balloon markers.Note: if resistance is met while advancing the balloon dilation catheter, determine the cause and proceed with caution.Inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.) if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." based on the information provided and no product returned, investigation has concluded that this event cannot be traced to the device, but to the patient¿s condition.Reportedly, the patient¿s anatomy presented with severe calcification.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 31may2019 noting: an unknown 6 french sheath was utilized during the procedure.The complaint device was inflated two times to 8 atmospheres for 60 seconds each time in the right superficial femoral artery, with a 50%/50% ratio of visipaque contrast to saline.The patient¿s anatomy was not reported to be tortuous or angulated; however severe calcification was reported.The balloon was not inflated inside of a stent and was not removed between inflations.It is unknown if the balloon ruptured circumferentially or longitudinally.Blood was noted in the inflation device upon rupture.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8675976
Report Number1820334-2019-01345
Device Sequence Number11352498
Product Code DQY
UDI-Device Identifier10827002522524
UDI-Public(01)10827002522524(17)210501(10)8853127
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model NumberG52252
Device Catalogue NumberPTA5-35-135-4-4.0
Device Lot Number8853127
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date06/27/2019
Patient Sequence Number1
Patient Age75 YR
Patient Weight113